Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can typhoid cause hair loss for many yrs even after its cured ?

Can typhoid cause hair fall for years after its treated. ?I got Typhoid when I was 14, since then I started loosing hair slowly. Now at the age of 23, i have lost lot of hair. Can typhoid cause hair loss for many yrs even after its cured .
Asked On : Thu, 16 Jun 2011
Answers:  2 Views:  1179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM.
Typhoid is responsible for hair loss in some patients, if is not treated properly in time.
Once it is cured completely than hair loss will stop.
You had typhoid at 14 but there is no relation for hair loss at present.
take proper care of your hair,otherwise consult dermatologist for further medical management.
Answered: Thu, 16 Jun 2011
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
Welcome To HealthcareMagic forum,

Its not typhoid which causes hair loss,its the state of illness or stress which you had gone through causes hair loss.And this kind of hair loss is seen after about 3 months of getting typhoid.Similar is the case with jaundice or any other chronic illness.This kind of hair loss is known as TELOGEN EFFLUVIUM.
At times when this hair loss is not treated at the right time ,then with age it becomes chronic.As you age your androgens and genes also causes hair loss,which then combines with the telogen effluvium to cause greater degree of hair loss.
Probably in your case your androgens and genes are also playing a role.
Telogen effluvium responds good to treatment.
You should consult a dermatologist at your place for treatment .

Hope this answers your query,if you have any further questions ,kindly write back to us.

Dr.Bharat Chawda

Answered: Thu, 16 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor